New Jersey, 2007

Flash Flooding in New Jersey, July 11, 2007

July 11, 2007 · NWS OKX · 7 events in 4 counties and zones

A passing cold front produced showers and thunderstorms ahead of it, producing heavy rainfall across Northeast New Jersey. 25 inches across the region, producing areas of flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A passing cold front produced showers and thunderstorms ahead of it, producing heavy rainfall across Northeast New Jersey. Rainfall amounts ranged from around 0.75 to just under 2.25 inches across the region, producing areas of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 11, 1:56 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 11, 1:56 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
256 PM EDT WED JUL 11 2007

.SYNOPSIS...
A COLD FRONT JUST EAST OF THE GREAT LAKES WILL APPROACH THE REGION
THIS EVENING...MOVING ACROSS THE AREA THROUGH THURSDAY MORNING. HIGH
PRESSURE THEN BUILDS INTO THE EASTERN SEABOARD THROUGH EARLY FRIDAY.
ANOTHER COLD FRONT WILL MOVE ACROSS ON FRIDAY WITH A WAVE OF LOW
PRESSURE DEVELOPING ON THE BOUNDARY FRIDAY NIGHT. HIGH PRESSURE
RETURNS ON SATURDAY AFTERNOON...BUT SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE THROUGH THE AREA SATURDAY NIGHT THROUGH SUNDAY. A BERMUDA
HIGH SETS UP FOR THE START OF THE NEW WEEK.
&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ABUNDANT MOISTURE REMAINS IN THE ATMOSPHERE...AS PWATS ARE AVERAGING
2 INCHES AND SFC DEWPOINTS RANGE FROM 70-72. STRATUS ACROSS THE
REGION HELD TOGETHER FOR THE MOST PART...THOUGH SOME SUN WAS ABLE TO
BREAK OUT OVER PARTS OF NE NJ...NYC AND THE LOWER HUDSON VALLEY
WHERE TEMPERATURES WARMED INTO THE MID 80S. THE REST OF THE REGION
HAD A HARD TIME BREAKING OUT OF THE 70S. COLD FRONT TO THE WEST WILL
APPROACH THIS EVENING...MOVING INTO EASTERN PORTIONS OF THE CWA
TOWARDS DAYBREAK.

A LARGE LINE OF TSTMS EXTENDS FROM C AND W NY THROUGH W PA AND S
INTO THE TN VALLEY. ADDL STORMS HAVE FIRED UP ALONG WHAT APPEARS TO
BE A PRE-FRONTAL TROUGH OVER E PA AND W NJ. WITH HIGH INSTABILITY
LEVELS OVER THE W THIRD OF THE CWA...WILL EXPECT POTENTIALLY STRONG
TSTMS ACROSS NYC/NE NJ/LOWER HUDSON VALLEY...POSSIBLY INTO W CT AND
LONG ISLAND THROUGH MIDNIGHT. LATEST LAPS SOUNDING IN THE UNSTABLE
PORTION OF THE REGION INDICATING CAPE VALUES OVER 1600...A LIFTED
INDEX OF -5...AND A K-INDEX OVER 35 JUST W OF NYC. FURTHER E...A
MUCH MORE STABLE ENVIRONMENT WILL HELP HINDER TSTM DEVELOPMENT.
ALTHOUGH THE MAIN UPPER LEVEL SHORTWAVE ASSOCIATED WITH THE BOUNDARY
WILL PASS WELL N OF THE REGION...DEVELOPMENT ALONG THE PRE-FRONTAL
TROUGH THIS EVENING COULD PRODUCE SOME STRONG TO SEVERE STORMS. SPC
HAS THE W TWO-THIRDS OF THE REGION UNDER A SLIGHT RISK FOR SEVERE
STORMS...SO WILL HAVE TO MONITOR FOR ANY WATCHES THAT MAY BE ISSUED.
BEST CHANCES FOR STORMS WILL BE OVER INLAND LOCATIONS ACROSS NE
NJ...NYC AND LOWER HUDSON VALLEY. MARINE INFLUENCE SHOULD HELP
STABILIZE ANY STORMS THAT APPROACH.

WITH FRONT MOVING ACROSS DURING THE OVERNIGHT HOURS...THOUGH CHANCES
FOR TSTMS WILL DIMINISH...WILL STILL HAVE SHOWERS DEVELOPING...AND
RAIN COULD BECOME HEAVY AT TIMES. HIGH PWATS (AROUND 2 INCHES) COULD
RESULT IN LOCALIZED FLASH FLOODING...AND URBAN FLOODING AND RISES IN
AREA STREAMS WILL BE POSSIBLE AS WELL. FOR THE MOST PART...TOTAL QPF
WILL BE UNDER 1...BUT ANY TRAINING OF STORMS COULD RESULT IN
LOCALIZED AMOUNTS OVER 2. STORMS TAPER OFF FROM W TO E AFTER
MIDNIGHT...WITH SHOWERS LINGERING OVER THE E END OF CT AND LONG
ISLAND BY DAYBREAK.

OVERNIGHT LOWS WILL GENERALLY DROP TO THE LOW TO MID 60S.
&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
COLD FRONT WILL CLEAR THE EASTERN PORTION OF THE CWA BY MID-MORNING
ON THU ON MUCH DRYER WEATHER WILL BUILD INTO THE REGION FOR THE END
OF THE WEEK. HIGH PRES BUILDS INTO THE MID-ATLANTIC...AND N WINDS
AHEAD OF THE HIGH AND BEHIND THE COLD FRONT WILL ALLOW SFC DEWPOINTS
TO DROP INTO THE MID AND UPPER 50S ON THU. WINDS SHIFT TO THE S ON
FRI AS HIGH PRES MOVES E...PUSHING DEWPOINTS BACK INTO THE LOWER
60S. CONDITIONS WILL BE DRY BOTH DAYS...BUT ANOTHER APPROACHING COLD
FRONT WILL BRING AN INCREASE IN CLOUDS THROUGHOUT THE DAY FRI AND A
RETURN FOR SHOWERS FRI NIGHT THROUGH SAT MORNING. LOW PRES WILL
DEVELOP ALONG THE BOUNDARY SOMETIME FRI EVENING...AND THERE IS SOME
CONCERN AS TO EXACTLY WHERE IT WILL DEVELOP AND ITS TRACK. WILL BUMP
UP POPS TO LIKELY ACROSS NYC/LONG ISLAND/E CT...WHICH WORKED OUT
WELL AFTER BLENDING THE 12Z/11 GFS AND 12Z/11 WRF. HIGH PRES BUILDS
BACK INTO THE REGION FOR SAT...ALLOWING CLEARING FOR THE AFTERNOON.

HIGHS WILL GENERALLY TOP OFF IN THE LOW TO MID 80S DURING THE
PERIOD...WHICH IS RIGHT AROUND NORMAL. LOWS WILL BE IN THE MID TO
UPPER 60S IN/AROUND NYC...UPPER 50S TO LOW 60S ELSEWHERE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A PERIOD OF UNSETTLED WEATHER IS THEN EXPECTED FOR THE LONG TERM
PERIOD AS SEVERAL WAVES OF LOW PRES AND ASSOCIATED UPPER LEVEL
DISTURBANCES MOVE THROUGH THE REGION. ONLY A SLIGHT CHANCE OF
SHOWERS/TSTMS IS EXPECTED ON SUNDAY...AS THE NEXT WAVE IS EXPECTED
SUN NIGHT...THEN AGAIN ON MON NIGHT. WITH A WEAK FRONTAL BOUNDARY
BECOMING NEARLY STATIONARY N OF THE REGION...WILL KEEP LOW CHANCE
POPS IN THE FCST FOR TUE AND WED.

HIGH TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD AS HIGHS
CLIMB INTO THE MIDDLE 80S ACROSS THE CITY AND UPPER 70S AND LOWER
80S ELSEWHERE.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MOST LOCATIONS ACROSS THE TERMINAL FORECAST AREA HAVE BECOME VFR
WITH SCT CU AT 2 TO 3 KFT AND MID LEVEL CONVECTIVE DEBRIS ABOVE
THAT. SLY FLOW OF HIGH DEW POINT AIR ACROSS THE COOL NEAR SHORE
WATERS OF THE ATLANTIC WILL KEEP PRIMARILY IFR TO LOW END MVFR
CEILINGS FOR KISP AND KGON. LATEST VISIBLE IMAGERY SHOWS LOW
STRATUS JUST TO THE EAST OF KJFK...BUT MAY COME BACK LATER THIS
AFTERNOON AND EARLY THIS EVENING AHEAD OF THE APPROACHING COLD
FRONT. IN ADDITION...PRE-FRONTAL CONVECTION ACROSS THE DEL/PA
BORDER IN ASSOC WITH BEST SFC MOISTURE FLUX CONVERGENCE AND
GREATEST INSTABILITY MAY IMPACT KSWF THROUGH THE AFTERNOON
HOURS.

BEST FRONTAL FORCING WILL MOVE INTO KSWF AROUND 22Z...01Z NYC
TERMINALS...02Z FOR KISP AND KBDR...AND 04Z FOR KGON. IT IS DURING
THESE TIMES THAT MVFR CEILINGS AND POSSIBLE IFR VSBYS WILL BE
EXPERIENCED IN SHRA/TSRA. A WIND SHIFT TO THE NW AT AROUND 10 KT
WILL FOLLOW BY AN HOUR OR TWO. VFR CONDITIONS WILL FOLLOW BEHIND
THE FRONT.

OUTLOOK FROM 18Z THURSDAY THROUGH MONDAY...VFR CONDITIONS
EXPECTED THU THROUGH FRI AS HIGH PRESSURE BUILDS IN. POSSIBLE SFC
LOW DEVELOPMENT ALONG ANOTHER COLD FRONT APPROACHING THE COAST
COULD PROVIDE SOME MVFR OR LOWER CONDITIONS WITH RAIN AND TSTMS
FRI NIGHT. VFR AGAIN WITH WEAK HIGH PRESSURE FOR SAT. A WEAK
SURFACE TROUGH ON SUN AND A COLD FRONTAL PASSAGE ON MON MAY HELP
TO FOCUS SCT CONVECTION...PRODUCING BRIEF SUB-VFR CONDITIONS.

&&

.MARINE...
THE MARINE STRATUS/FOG BANK OVER THE OCEAN WATERS/LONG ISLAND BAYS
AND EASTERN SOUND SHOULD CONTINUE TO SLOWLY DISSIPATE DUE TO PRE
FRONTAL MIXING THIS EVENING.

IN GENERAL EXPECT SUB-SCA CONDITIONS THROUGH SUNDAY...EXCEPT FOR
MAYBE SEAS REACHING 5 FT FOR THE OCEAN ZONE EAST OF MORICHES INLET
THURSDAY NIGHT (HOWEVER NOT ENOUGH CONFIDENCE TO ISSUE A 3RD PD SCA)
DUE TO A COMBINATION OF SWELL AND CONFUSED SEAS AS WINDS SWITCH BACK
TO THE SW AFTER BEING NW DURING THE DAY ON THU IMMEDIATELY BEHIND
THE COLD FRONT. COULD SEA SEAS REACHING SCA LEVELS THROUGHOUT THE
COASTAL OCEAN WATERS ON MONDAY IN RESPONSE TO STRENGTHENING SW FLOW.

ANOTHER AREA OF CONCERN IS FRI/FRI NIGHT PERIOD...WHICH FOR NOW AM
FORECASTING SUB-SCA MAINLY DUE TO UNCERTAINTY IN FORECAST. THE NAM
SUGGESTS THAT A STRONG FRONT SHOULD PUSH THROUGH FRI AFTN/EVE
BRINGING SEAS AND POSSIBLY WIND GUSTS TO SCA LEVELS...HOWEVER THE
GFS/UKMET/CMC SUGGEST A WEAKER FRONT. SINCE THESE DIFFERENCES ARE
MAINLY DUE TO HOW EACH MODEL HANDLES INDIVIDUAL VORTICITY MAXIMA AT
500 AND 700 HPA...AND HISTORY SHOWS MODELS OFTEN MAKE SIGNIFICANT
CHANGES IN HOW THEY HANDLE THESE FEATURES BEYOND 24-36 HOURS FROM
MODEL INITIALIZATION TIME...USED A NAM/GFS BLEND TO HELP SMOOTH
DIFFERENCES...IT ALSO HAS THE EXTRA BENEFIT OF HAVING THINGS SUB-SCA
LIKE 3 OF THE 4 MODELS CURRENTLY SUGGEST.
&&

.HYDROLOGY...
SHOWERS AND TSTMS TONIGHT COULD RESULT IN LOCALIZED FLASH
FLOODING...AND URBAN FLOODING AND RISES IN AREA STREAMS WILL BE
POSSIBLE AS WELL. PWATS ACROSS THE REGION ARE AVERAGING 2...AND
FOR THE MOST PART...TOTAL QPF WILL BE UNDER 1. ANY TRAINING OF
STORMS COULD RESULT IN LOCALIZED AMOUNTS OVER 2.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...DW
MARINE...PFM
HYDROLOGY...MPS
Hazardous weather outlook, Jul 11, 2:25 PM EST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
325 PM EDT WED JUL 11 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-121000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
325 PM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS
COULD PRODUCE FREQUENT LIGHTNING...HEAVY RAIN CAUSING URBAN AND
POOR DRAINAGE FLOODING...AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR THUNDERSTORM AND
FLOODING REPORTS.

ANZ330-335-338-340-345-350-353-355-121000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
325 PM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 11, 3:01 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
401 PM EDT WED JUL 11 2007

NJZ002-112045-
WESTERN PASSAIC-
401 PM EDT WED JUL 11 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
PASSAIC COUNTY...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE MOHAWK...OR NEAR HOPATCONG...AND MOVING
NORTHEAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR WEST MILFORD BY 430 PM.
  NEAR RINGWOOD BY 445 PM.

SMALL HAIL...FREQUENT LIGHTNING AND WINDS IN EXCESS OF 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAINFALL RATES
OF UP TO 2 INCHES PER HOUR COULD CAUSE THE PONDING OF WATER ON
ROADWAYS AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

MALOIT
Special weather statement, Jul 11, 3:41 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
441 PM EDT WED JUL 11 2007

NJZ002>004-NYZ067-069-112130-
BERGEN-EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN PASSAIC-
441 PM EDT WED JUL 11 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...ORANGE...PASSAIC AND ROCKLAND COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST MILFORD TO
POMPTON LAKES TO PARSIPPANY-TROY HILLS TOW...AND MOVING NORTHEAST AT
25 MPH.

THESE STORMS WILL BE...
  NEAR GREENWOOD LAKE BY 455 PM.
  NEAR WAYNE BY 500 PM.
  NEAR MONROE BY 515 PM.
  NEAR RAMSEY BY 520 PM.
  NEAR MONSEY BY 530 PM.

SMALL HAIL...FREQUENT LIGHTNING AND WINDS IN EXCESS OF 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAINFALL RATES
OF UP TO 2 INCHES PER HOUR COULD CAUSE THE PONDING OF WATER ON
ROADWAYS AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

MALOIT
Special weather statement, Jul 11, 3:45 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
445 PM EDT WED JUL 11 2007

NJZ005-006-011-NYZ072-074-112130-
ESSEX-HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN IS.)-UNION-
445 PM EDT WED JUL 11 2007

...SPECIAL WEATHER STATEMENT FOR NEAR STRONG
THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL...FOR
ESSEX...HUDSON...NEW YORK...RICHMOND AND UNION COUNTIES...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLORHAM PARK TO
LINDEN...OR ALONG A LINE EXTENDING FROM EAST HANOVER TO LINDEN...AND
MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE...
  NEAR UNION BY 450 PM.
  NEAR TODT HILL BY 455 PM.
  NEAR ELIZABETH BY 500 PM.
  NEAR ORANGE BY 505 PM.
  NEAR FAIRFIELD BY 510 PM.
  NEAR NEWARK BY 515 PM.

SMALL HAIL...FREQUENT LIGHTNING AND WINDS IN EXCESS OF 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAINFALL RATES
OF UP TO 2 INCHES PER HOUR COULD CAUSE THE PONDING OF WATER ON
ROADWAYS AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

MALOIT

The radar

The Philadelphia radar (KDIX), 83 km away, was scanning. The volume nearest the first event began at 21:34 UTC.

Open the radar archive at this moment

Event by event

7 flash flood. Local standard time, as filed.

Flash Flood, Union

When
July 11, 4:34 PM EST to 6:45 PM EST
Where
Union County, Hillside
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.680, -74.230

Flooded basements along Francis Street.

Flash Flood, Union

When
July 11, 4:46 PM EST to 5:30 PM EST
Where
Union County, Union
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.700, -74.250

Widespread street flooding, with floating manhole covers.

Flash Flood, Hudson

When
July 11, 4:51 PM EST to 6:30 PM EST
Where
Hudson County, 0.69 mi S of East Newark
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.740, -74.150

Numerous water rescues from flooded streets.

Flash Flood, Essex

When
July 11, 4:58 PM EST to 5:45 PM EST
Where
Essex County, Newark
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.730, -74.180

Numerous water rescues from flooded streets and underpasses.

Flash Flood, Bergen

When
July 11, 5:00 PM EST to 5:45 PM EST
Where
Bergen County, Glen Rock
Cause
Heavy Rain
Injuries
1 direct, 0 indirect
Reported by
Public
Coordinates
40.950, -74.130

Widespread street flooding, with one person hospitalized after water rescue from flooded underpass.

Flash Flood, Bergen

When
July 11, 5:15 PM EST to 5:45 PM EST
Where
Bergen County, 1 mi SSW of Midland Park
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
41.007, -74.177

Flooding on Rt 208 at Goffle Rd., closing all lanes.

Flash Flood, Union

When
July 11, 5:49 PM EST to 6:00 PM EST
Where
Union County, Plainfield
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.620, -74.430

Flooding across Rt 22 in Plainfield.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50020, 50021, 50022, 50023, 50024, 50026, 50025.